Ok so I'm 24 years old with a 6 year old son and a 6 month old daughter..I work 40 plus hours at a private practice as an ultrasound tech. I got my mirena in 4 months ago at my 6 week check up after my daughter was born. Then a month later exactly I got my nose pierced. A couple of weeks after that a dear friend at work noticed my eyes getting yellow but she didn't say anything to me. I noticed it about a month to a month and a half ago myself. After my fiance and sister said something about it I finally decided to get the doctor at my work to check it out. He ran a CBC, CMP, hepatitis A, B, and C, Eppstein Barr. Well everything came back normal except the Bilirubin was high. The number was 4.5 when normal was below 1. Mind you all my liver functions were normal. So my doctor couldn't figure it out and at the time 2 weeks ago I didn't have insurance. So we rechecked the bilirubin and broke it down into direct and indirect. Well the indirect was higher so it was pointing towards a blood disorder such as hemolytic or aplastic anemia so my doctor wanted me to go see a hemotologist but I had to wait for my insurance so he has been keeping a check on my bilirubin for me. Well just got approved Thursday so we are getting everything together to see the blood doctor. Well today one of the nurses told me that an iud can cause jaundice because her doctor bothered to tell her that when she got her's put in Thursday. So I've been obsessively doing my research on the internet and reading all the side effects. Well some that I have been having but I just attributed to other causes are 1. Depression, nervousness, anxiety (I attributed these to the fact that I had a lot on my plate including all the stuff I listed above plus trying to study to become registered in ultrasound so I wouldn't lose my job after a year of being out of school) 2. Not being able to sleep and nervousness (but I thought this was due to the fact of stress and me being on phentermine for 2 and a half months but again i don't think my jaundice is due to this either because my liver functions are normal and my doctor don't think it is them either) 3. Decreased sex drive (due to stress and not having the same libido because I have a 6 month old and with my son it took forever to get my libido back to normal) 4. I've read a lot of people say they just felt like killing their significant others and it pretty much ruined their relationship (well again I thought this was due to stress) 5. My left lower back pain and left pelvic pain (well i thought the back pain was due to the type of work i do such as helping patients up and down from the table and sitting up and also leaning over them and the pelvic pain from menstruating). I'm suppose to go see this hematologist next week but i don't want to spend a whole bunch of money on him (because my deductible is $3500 a year) if this isn't an anemia or blood disorder and also i don't want to see a gynecologist because if it is the iud causing my jaundice then they'll make me take it out and this is an easy and convenient way of birth control. But after reading all these stories and side effects of the iud it has got me SO scared and it's now Saturday and obviously won't be able to see a doctor until Monday or later. Any insight on this?? It makes me wonder is this jaundice plus all these other symptoms related to the iud or is the jaundice a blood disorder and the other ones are from stress??
I know you know this ... but I also need to know so I can try and help... I am not a Doctor and do no pretend to be one ... I am just a caring individual.
The IUD with progestogen or intrauterine system (IUS) is a long acting reversible hormonal contraceptive device that is placed in the uterus. An IUS has a hormone cylinder that releases a progestin (a synthetic progestogen) called levonorgestrel. The only brand currently available is the T-frame LNG-20 IUS, marketed as Mirena by Bayer.
menorrhagia (heavy periods), endometriosis, chronic pelvic pain, dysmenorrhea, and anemia. In some cases, use of an IUS may prevent a need for a hysterectomy.
No it does not cause jaundice but it can hepatitis and you were cleared for that:
Regrding your hepatitis:
(which you were cleared from)
Micrograph showing ground glass hepatocytes, which are seen in chronic hepatitis B infections (a type of viral hepatitis), and represent accumulations of viral antigen in the endoplasmic reticulum. H&E stain.
Viral hepatitis is liver inflammation due to a viral infection. It may present in acute (recent infection, relatively rapid onset) or chronic forms. The
Most common causes of viral hepatitis are the five unrelated hepatotropic viruses Hepatitis A, Hepatitis B, Hepatitis C, Hepatitis D, and Hepatitis E. In addition to the hepatitis viruses, other viruses that can also cause hepatitis include Herpes simplex, Cytomegalovirus, Epstein-Barr virus, or Yellow fever.
A virus previously called Hepatitis G virus is now classified as GB virus C because it does not appear to cause hepatitis.
With regards to your pelvic pain did you have it checked out? Did you have this pain before or after the procedure?
Contraceptive Use list the following as conditions where insertion of a levonorgestrel IUS is not usually recommended or should not be used because of an unacceptable health risk
Known pelvic tuberculosis
You may have hormonal side effects localised or systemic
Menstrual periods become lighter, or, in about 20% of women, stop completely within one year of insertion. Irregular bleeding is common in the first few months after insertion, with the average user reporting 16 days of bleeding or spotting in the first month of use, but this diminishes to about four days at 12 months.
The progestin in an IUS is intended to be released at a lower dose than that used in other progestogen-only contraceptives such as the mini-pill or Norplant (blood levels of levonorgestrel in Mirena users are half those found in Norplant users and one-tenth those found in users of levonorgestrel-only pills).
Enlarged follicles (ovarian cysts) have been diagnosed in about 12% of the subjects using a levonorgestrel IUS. Most of these follicles are asymptomatic, although some may be accompanied by pelvic pain or dyspareunia. In most cases the enlarged follicles disappear spontaneously during two to three months observation. Surgical intervention is not usually required.
FOR FUTURE REFERENCE
SIDE EFFECTS: Irregular vaginal bleeding (e.g., spotting), cramps, headache, nausea, breast pain, acne, rash, hair loss, or weight gain may occur. If any of these effects persist or worsen, notify your doctor. Tell your doctor immediately if any of these serious side effects occur: lack of menstrual period, fever, chills, stomach pain, trouble breathing, mental/mood changes, decreased interest in sex, vaginal swelling/itching, painful intercourse. Tell your doctor immediately if any of these unlikely but serious side effects occur: migraine headache, vomiting, fatigue, prolonged and severe vaginal bleeding. Tell your doctor immediately if any of these highly unlikely but very serious side effects occur: unusual vaginal discharge/odor or sores, severe lower stomach/pelvic pain, lumps in the breast, yellowing eyes or skin, dark urine, trouble urinating. If you notice other effects not listed above, contact your doctor or pharmacist.
I do not have all the answers... but for the one who blieves so is the biggest fool on this planet.
I will give you some advice I am 41 years old male I suffer from many "conditions" but this is not about me... ok
If you keep going the way you are you will end up having a nervous breakdown, and your prince and princess need you , and you need yourself..so SLOW DOWN... I am talking to you from my experience, you need to take one problem at a time and solve it and then the next one not all at once, which is what you are doing and if you keep it up... you will end in up in a mental institution... like I did in three different opportunities. So trust me take your foot off the gas just a bit and see how it goes... again you are too young and going too fast. Take care of your children and yourself... life is too precious from a caring individual
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 1 answer
Penicillin - my grandfather got black jaundice he is about 75 yrs old he is very weak bcz some days?
Posted 8 Oct 2013 • 1 answer
Posted 20 May 2014 • 1 answer
I was suffering from jaundice last month but now my billiburin level is 0.98.( must b less Dan 1).bu
Posted 21 Nov 2014 • 2 answers
Posted 14 Jun 2016 • 2 answers